Alert archive / Arizona / Dust Storm Warnings in 2006
Dust Storm Warning 13, NWS Tucson, AZ
NWS Tucson, AZ issued this dust storm warning at Jul 18, 2006, 3:39 PM MST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2006, 3:39 PM MST (22:39 UTC)
- Expired
- Jul 18, 2006, 6:00 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTWC 182239 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 339 PM MST TUE JUL 18 2006 ...DUST STORM WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON FOR NORTHERN PIMA AND SOUTHEAST PINAL COUNTIES... AZZ029-032-033-190045- /O.NEW.KTWC.DS.W.0013.060718T2239Z-060719T0100Z/ SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY- 339 PM MST TUE JUL 18 2006 ...DUST STORM WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON FOR NORTHERN PIMA AND SOUTHEAST PINAL COUNTIES... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. STRONG THUNDERSTORM OUTFLOWS WILL CAUSE WINDS FROM 40 TO 50 MPH...WHICH WILL GENERATE BLOWING DUST...REDUCING VISIBILITIES TO NEAR ZERO. THIS INCLUDES INTERSTATE 10 FROM MARANA TO ELOY. A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. IF DENSE DUST IF OBSERVED BLOWING ACROSS OR APPROACHING A ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR AS POSSIBLE TO STOP. NEVER STOP IN THE MIDDLE OF THE ROAD...YOU MAY GET REAR-ENDED. TURN OFF THE LIGHTS...SET THE EMERGENCY BRAKE...AND TAKE YOUR FOOT OFF OF THE BRAKE PEDAL TO ENSURE BRAKE LIGHTS ARE NOT ILLUMINATED. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS HAZARDOUS DUST STORM EVENT. $$
2 follow-up statements
000 WWUS75 KTWC 182348 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 448 PM MST TUE JUL 18 2006 ...DUST STORM WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON FOR NORTHERN PIMA AND SOUTHEAST PINAL COUNTIES... AZZ029-032-033-190100- /O.CON.KTWC.DS.W.0013.000000T0000Z-060719T0100Z/ SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY- 448 PM MST TUE JUL 18 2006 ...DUST STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... STRONG THUNDERSTORM OUTFLOWS WILL CONTINUE TO PUSH ACROSS SOUTHEAST PINAL COUNTY AS WELL A CENTRAL PIMA COUNTY. SEVERAL REPORTS OF VISIBILITIES HAVE BEEN REPORTED ACROSS PORTIONS OF MARANA AND NEAR PICACHO PEAK OF VISIBILITIES AT OR BELOW 100 FEET. EXPECT DENSE BLOWING DUST TO AFFECT INTERSTATE 10...MAINLY NORTH OF MARANA. IN ADDITION...STRONG THUNDERSTORM OUTFLOW WINDS OF 35 TO 45 MPH ACROSS CENTRAL PIMA COUNTY WILL CONTINUE TO PUSH WEST RESULTING IN AREAS OF DENSE BLOWING DUST ACROSS THE TOHONO OODHAM NATION. A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. IF DENSE DUST IF OBSERVED BLOWING ACROSS OR APPROACHING A ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR AS POSSIBLE TO STOP. NEVER STOP IN THE MIDDLE OF THE ROAD...YOU MAY GET REAR- ENDED. TURN OFF THE LIGHTS...SET THE EMERGENCY BRAKE...AND TAKE YOUR FOOT OFF OF THE BRAKE PEDAL TO ENSURE BRAKE LIGHTS ARE NOT ILLUMINATED. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS HAZARDOUS DUST STORM EVENT. $$
000 WWUS75 KTWC 190040 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 540 PM MST TUE JUL 18 2006 AZZ029-032-033-190145- /O.EXP.KTWC.DS.W.0013.000000T0000Z-060719T0100Z/ SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY- 540 PM MST TUE JUL 18 2006 ...DUST STORM WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON... STRONG THUNDERSTORMS ACROSS SANTA CRUZ COUNTY WILL CONTINUE TO PRODUCE OUTFLOWS OF 35 TO 45 MPH...RESULTING IN LOCALIZED AREAS OF BLOWING DUST ACROSS THE SOUTHERN PORTIONS OF THE TOHONO OODHAM NATION UNTIL 600 PM MST. OTHERWISE...THE THREAT FOR DENSE BLOWING DUST ACROSS SOUTHEAST PINAL COUNTY AND THE TOHONO OODHAM NATION WILL CONTINUE TO SUBSIDE. THEREFORE...THE DUST STORM WARNING WILL BE ALLOWED TO EXPIRE AT 600 PM MST. $$
What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this dust storm warning went out at Jul 18, 2:17 PM MST, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 18, 2:17 PM MST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 217 PM MST TUE JUL 18 2006 .SYNOPSIS...A SPRAWLING UPPER LEVEL HIGH FROM THE FOUR CORNERS INTO KANSAS WILL KEEP SOUTHEAST ARIZONA IN AN ACTIVE MONSOON FLOW PATTERN THROUGH THURSDAY. THE HIGH WILL THEN SHIFT INTO THE GREAT BASIN AND MAY BRING SOMEWHAT DRIER AIR INTO THE REGION FROM THE SOUTHERN PLAINS FOR THURSDAY AND FRIDAY. HOWEVER ANOTHER MOISTURE INCREASE IS EXPECTED BY THE WEEKEND WHEN A COLD FRONT DROPS DOWN THE FRONT RANGE OF THE ROCKIES AND MAY PUSH AS FAR WEST AS THE ARIZONA-NEW MEXICO BORDER. && .DISCUSSION...A MORE ACTIVE AFTERNOON IS GETTING UNDERWAY. THE TSTMS HAVE BEEN CONCENTRATING ALONG THE LEADING EDGE OF THE WARMER AIR ALOFT TO OUR E AND A SUBTLE MOISTURE BOUNDARY FROM E PINAL THROUGH COCHISE COUNTY. WITH 15-20KTS OF FLOW AND THE MAIN INSTABILITY AXIS OVER PIMA AND SANTA CRUZ...WE EXPECT THE TSTMS TO CLUSTER UP A BIT MORE AND BECOME MORE NUMEROUS OVER THE CENTRAL AND W CWA. WILL ADJUST POPS ACCORDINGLY BASED ON RADAR TRENDS. UPDATED THE HWO EARLIER TO MENTION ISOLATED SEVERE DOWNBURSTS AND ISOLATED FLASH FLOOD ISSUES. HAVE ALREADY HAD ONE GUST TO 49MPH TODAY AT KOLS. AS FOR WED...THERE APPEARS TO BE A DISTURBANCE TRAPPED BETWEEN THE TWO HIGH CENTERS OVER THE FOUR CORNERS AND KS. AS THE KS ONE WEAKENS AND THE 4 CORNER CELL BEGINS TO SHIFT TOWARD S UT...THE DISTURBANCE WILL HAVE A CLEAR SHOT INTO AZ. THERE IS A LOT OF DRY AIR ALOFT UPSTREAM IN TX...SO IT WILL BE A RACE FOR WHICH WILL ARRIVE FIRST. BOTH THE WRF-NAM AND GFS FAVOR THE DISTURBANCE AND AS A CONSEQUENCE ADVERTISE AN EVEN MORE ACTIVE DAY ON WED. THE PAST COUPLE OF SHIFTS HAVE ALREADY BUILT THIS TREND INTO THE FORECAST...SO WE WILL MERELY MAKE SOME TWEAKS TO TIMING SINCE ENE FLOW TENDS TO ALLOW TSTMS TO LAST DEEPER INTO THE NIGHT...ESPECIALLY OVER THE W. BY THU AND ESPECIALLY FRI...THE WARM/DRY AIR ALOFT WILL OVERTAKE THE CWA WHILE LOWER LEVELS REMAIN RELATIVELY MOIST. THUS WE WILL SEE SOME TSTMS AROUND...BUT BELOW OUR TYPICAL LATE JULY COVERAGE. THAT WILL NOT LAST VERY LONG WITH UPPER LEVEL LOWS/INVERTED TROUGHS ALREADY STARTING TO SPIN UP OVER THE LOWER MS VALLEY AND GULF OF CAMPECHE. ONE OR BOTH OF THESE SYSTEMS SHOULD COOL AND MOISTEN OUR MID LEVEL BY THE WEEKEND...IF NOT INTRODUCE SOME DYNAMICS TO THE CORE MONSOON REGION. THE MAIN TRIGGER FOR US...THOUGH...MAY END UP BEING FROM A BACKDOOR COLD FRONT DROPPING INTO POSITION TO OUR E. MODELS HAVE BEEN ADVERTISING THIS FOR A COUPLE OF DAYS NOW...AND THE HIGHLY AMPLIFIED PATTERN IN THE HIGH LATITUDES THIS WEEKEND SUPPORTS THIS NOTION NICELY. THIS SETUP WOULD ALSO BE TYPICAL OF A TYPE 2/RIM SHOT PATTERN. ONCE AGAIN...FORECAST ALREADY HAD AN UPRAMP BUILT IN... SO WE WILL CONTINUE WITH THAT LINE OF THINKING IN THIS PACKAGE. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && PYTLAK WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 18, 12:12 PM MST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1212 PM MST TUE JUL 18 2006 AZZ019-029>035-190700- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1212 PM MST TUE JUL 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT. A WEAK UPPER LEVEL DISTURBANCE DEVELOPED LAST NIGHT OVER EASTERN SONORA AND WILL TEND TO ENHANCE THUNDERSTORMS THIS AFTERNOON AND EVENING AS IT MOVES NORTHWEST ACROSS CENTRAL PIMA COUNTY. THE INITIAL DEVELOPMENT OVER THE MOUNTAINS THIS AFTERNOON WILL EVENTUALLY DRIFT NORTHWEST INTO THE VALLEYS AND MAY CONSOLIDATE INTO ONE OR TWO FAIRLY LARGE CLUSTERS BEFORE SHIFTING TOWARD THE TOHONO OODHAM NATION AND WESTERN PIMA COUNTY AFTER SUNSET. THE ATMOSPHERE IS MORE UNSTABLE COMPARED TO THE PAST SEVERAL DAYS AND A LITTLE MORE MOIST. WINDS ALOFT ARE ALSO WEAKER WHICH MEANS THE THREAT OF HEAVY RAIN IS GREATER THAN IN THE PAST FEW DAYS...MAINLY WEST OF A LINE FROM WINKLEMAN TO BISBEE. ANY THUNDERSTORMS THAT DEVELOP COULD ALSO BRIEFLY EXCEED SEVERE LEVELS WITH DAMAGING DOWNBURST WINDS THE PRIMARY CONCERN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH PRESSURE WILL SHIFT FROM THE CENTRAL ROCKIES AND PLAINS STATES TO THE GREAT BASIN BY THIS WEEKEND. AS THIS SHIFT BEGINS...WINDS ALOFT WILL TURN TO THE NORTHEAST AND MAY CAUSE A FEW STRONG THUNDERSTORMS TO MOVE OFF THE MOGOLLON RIM ON WEDNESDAY. ACTIVITY MAY BE MORE SUPPRESSED THURSDAY AND FRIDAY AS THE ATMOSPHERE STABILIZES SOMEWHAT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PYTLAK
In the hours before
Local storm report, Jul 18, 3:25 PM MST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
325 PM MST TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 5 NNE CATALINA 32.54N 110.88W
07/18/2006 M0.75 INCH PINAL AZ TRAINED SPOTTER
3/4 INCH HAIL IN SADDLEBROOKE.
&&
PYTLAKThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 1:50 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 27 min |
| Jul 18, 2:48 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 42 min |
| Jul 18, 3:01 PM MST | Severe Thunderstorm Warning | TWC | Pima | 44 min |
| Jul 18, 3:47 PM MST | Severe Thunderstorm Warning | TWC | Pima | 43 min |
| Jul 18, 4:13 PM MST | Severe Thunderstorm Warning | TWC | Pima | 62 min |
| Jul 18, 4:30 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 45 min |
| Jul 18, 4:35 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 40 min |
| Jul 18, 4:44 PM MST | Flash Flood Warning | TWC | Pima | 61 min |
Nearby
Dust Storm Warnings in Arizona, 2006Every dust storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.